Alert archive / Florida / Frost Advisories in 2021
Frost Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this frost advisory at Jan 16, 2021, 2:34 AM EST for Levy County, Florida. It took effect at Jan 17, 2021, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2021, 2:34 AM EST (07:34 UTC)
- In effect from
- Jan 17, 2021, 3:00 AM EST
- Expired
- Jan 17, 2021, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
820 WWUS72 KTBW 160734 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 234 AM EST Sat Jan 16 2021 FLZ239-171400- /O.NEW.KTBW.FR.Y.0002.210117T0800Z-210117T1400Z/ Inland Levy- Including the cities of Chiefland, Bronson, and Williston 234 AM EST Sat Jan 16 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures as low as 33 degrees, calm winds, and high relative humidity will result in frost formation overnight. * WHERE...Inland Levy County. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
1 follow-up statement
340 WWUS72 KTBW 171344 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 844 AM EST Sun Jan 17 2021 FLZ239-171445- /O.EXP.KTBW.FR.Y.0002.000000T0000Z-210117T1400Z/ Inland Levy- Including the cities of Chiefland, Bronson, and Williston 844 AM EST Sun Jan 17 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... Temperatures across inland Levy County continue to warm and the frost advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Jan 16, 12:26 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jan 16, 12:26 AM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1226 AM EST Sat Jan 16 2021
.AVIATION...
With FROPA to our south, VFR conditions currently prevail from PGD
northward. TEMPO MVFR cigs will remain possible through at least
08Z before similar VFR deck of BKN040 stratus prevails. Northwest
winds will begin to pick up and become gusty by beginning 13Z-14Z,
with gusts 20 knots or greater likely. Winds diminish around
sunset. Ceilings may break later in the afternoon, but expect
stratocu to return overnight. Some uncertainty in coverage/height
precludes any mention of category restrictions at this time, but
clouds will likely be in the 025-035 range...
&&
.Preliminary Point Temps/PoPs...
TPA 64 46 64 52 / 0 0 0 0
FMY 68 48 66 54 / 0 0 0 10
GIF 64 42 64 49 / 0 0 0 0
SRQ 65 48 65 53 / 0 0 0 10
BKV 62 38 62 45 / 0 0 0 0
SPG 62 50 62 54 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Beach Hazards Statement through this evening for Coastal Lee.
Gulf waters...Small Craft Advisory until 1 AM EST Sunday for Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
Small Craft Advisory until 7 PM EST this evening for Charlotte
Harbor and Pine Island Sound-Tampa Bay waters.
&&
Aviation.../NormanThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:58 PM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 46 hr |
| Jan 16, 2:43 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 19 hr |
Nearby
Frost Advisories in Florida, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.